I was just diagnosed with vitamin D deficiency about a week ago. My level was 29 and my doctor put me on 50,000 IU twice a week for 8 weeks. I've taken two doses so far, and each day that I take the vitamin D I feel worse than the days I don't take it. Completely exhausted, headache, mild nausea, etc. I feel better (well, comparatively better) by the next day, but I was just wondering if anyone else experienced that as well, and whether it gets better. I also notice that about 30 minutes after taking the vitamin D, my heart starts beating really rapidly and I feel extra nauseous, but that only lasts for about a minute. Should I be concerned about that?
I was intolerant to the 50000 vitamin D and experienced palpitations, etc. I found that taking vitamin D in gel cap form (most bioavailable) and gradually titrating up from a dose of 1000 IUs to 4000 IUs daily enabled me to raise my D levels from 20-54. However, it took a long time to do so.
Vitamin D has a bunch of co-factors that usually the docs forget to tell us about. The most important is magnesium. Vit D cannot work without also taking magnesium. Also, if you start taking megadoses of vitD without also taking more magnesium, you will develop a magnesium deficiency.
I had the same issue where I started to get better when I first got on the vitD prescription, but then things got worse. I read up on vitD, discovered the Mg link, started supplementing with magnesium and got better again.
Make sure to take a form of magnesium that the body can absorb, like Mg aspartate or citrate. Anything but magnesium oxide.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST